Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 134, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 5, 2006, 12:53 PM CDT for Cass County, North Dakota. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2006, 12:53 PM CDT (17:53 UTC)
- Expired
- Aug 5, 2006, 2:00 PM CDT
- In force
- 67 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Cass County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 66 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 5.9 hours before the alert went out and 347 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 411 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 11:00 AM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 5, 11:00 AM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1100 AM CDT SAT AUG 5 2006 .DISCUSSION...MAIN FORECAST CHALLENGE IS PRECIPITATION. WHEN LOOKING AT THE LATEST SURFACE ANALYSIS...AN AREA OF LOW PRESSURE IS CENTERED IN CENTRAL ND...WITH A TROF EXTENDING TO THE LOW IN CANADA BETWEEN MOT AND DVL. KMVX SHOWS AN AREA OF SHOWERS AND THUNDERSTORMS ALONG THE N TIER COUNTIES IN NE ND. WITH CAP STILL HOLDING OVER AREA YET THIS MORNING...NO SEVERE WEATHER IS OCCURRING YET...BUT ALL INDICATIONS STILL ARE THERE THAT IT SHOULD DEVELOP THIS AFTERNOON. THEREFORE...JUST NEEDED TO EXPAND CURRENT ISOLATED THUNDERSTORM CHANCES A LITTLE MORE N AND E FROM WHAT WAS PRIORLY FORECAST. OTHERWISE...CURRENT FORECAST IS IN GOOD SHAPE...WITH MINIMAL CHANGES AT THIS TIME. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && NG
Hazardous weather outlook, Aug 5, 6:41 AM CDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 641 AM CDT SAT AUG 5 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-061145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 641 AM CDT SAT AUG 5 2006 ...SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED THIS AFTERNOON AND THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED TO UNFOLD ACROSS THE AREA THIS AFTERNOON AND EVENING...WITH LARGE HAIL AND WIND GUSTS OVER 60 MPH LIKELY FROM THE STRONGEST STORMS. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR A LANGDON TO DEVILS LAKE TO JAMESTOWN IN THE EARLY AFTERNOON...AND THEN INCREASE IN INTENSITY AND COVERAGE AS THEY MOVE EAST TOWARD THE RED RIVER DURING THE MID TO LATE AFTERNOON AND THEN INTO MINNESOTA LATE AFTERNOON AND EARLY EVENING. INITIALLY THE STORMS WILL BE SCATTERED IN NATURE AND MAY BECOME SUPERCELLS. AS THE AFTERNOON PROGRESSES...THE STORMS WILL LIKELY FORM A SQUALL LINE AS THEY APPROACH THE RED RIVER AND THEN MOVE QUICKLY THROUGH THE VALLEY INTO MINNESOTA. THE STORMS WILL BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS. NOT EVERYONE WILL EXPERIENCE SEVERE WEATHER...BUT COVERAGE WILL BE GREATER THAN IN PAST EPISODES THIS SUMMER. ALL RESIDENTS OF THE REGION SHOULD BE ALERT AND PREPARE FOR POSSIBLE SEVERE WEATHER. THE THREAT FOR SEVERE WEATHER WILL END IN THE DEVILS LAKE AREA BY 5 PM...AND IN THE RED RIVER VALLEY BY 8 PM...AND IN MINNESOTA LAKES COUNTRY BY 11 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH TUESDAY. THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY AND AGAIN ON FRIDAY. COVERAGE AND INTENSITY AT THIS TIME IS UKNOWN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EVENING. RIDDLE
In the hours before
Special weather statement, Aug 5, 10:30 AM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND FORKS ND 1030 AM CDT SAT AUG 5 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-051800- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 1030 AM CDT SAT AUG 5 2006 ...SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED THIS AFTERNOON AND THIS EVENING... A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED TO UNFOLD ACROSS THE AREA THIS AFTERNOON AND EVENING...WITH LARGE HAIL AND WIND GUSTS OVER 60 MPH LIKELY FROM THE STRONGEST STORMS. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR A LANGDON TO DEVILS LAKE TO JAMESTOWN IN THE EARLY AFTERNOON...AND THEN INCREASE IN INTENSITY AND COVERAGE AS THEY MOVE EAST TOWARD THE RED RIVER DURING THE MID TO LATE AFTERNOON AND THEN INTO MINNESOTA LATE AFTERNOON AND EARLY EVENING. INITIALLY THE STORMS WILL BE SCATTERED IN NATURE AND MAY BECOME SUPERCELLS. AS THE AFTERNOON PROGRESSES...THE STORMS WILL LIKELY FORM A SQUALL LINE AS THEY APPROACH THE RED RIVER AND THEN MOVE QUICKLY THROUGH THE VALLEY INTO MINNESOTA. THE STORMS WILL BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS. NOT EVERYONE WILL EXPERIENCE SEVERE WEATHER...BUT COVERAGE WILL BE GREATER THAN IN EARLIER EPISODES THIS SUMMER. ALL RESIDENTS OF EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA SHOULD BE ALERT AND PREPARE FOR POSSIBLE SEVERE THUNDERSTORM ACTIVITY IN THEIR AREA. THE THREAT FOR SEVERE WEATHER SHOULD END IN THE DEVILS LAKE AREA BY 5 PM...AND IN THE RED RIVER VALLEY BY 8 PM...AND IN MINNESOTA LAKES COUNTRY BY 11 PM. GUST/RIDDLE
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 1:56 PM CDT | Severe Thunderstorm Warning | FGF | Clay | 45 min |
| Aug 5, 5:28 PM CDT | Severe Thunderstorm Warning | FGF | Roseau | 47 min |
| Aug 5, 6:07 PM CDT | Tornado Warning | FGF | Roseau | 38 min |
| Aug 5, 6:16 PM CDT | Severe Thunderstorm Warning | FGF | Polk, Red Lake | 32 min |
| Aug 5, 6:44 PM CDT | Tornado Warning | FGF | Roseau | 31 min |
| Aug 5, 6:59 PM CDT | Tornado Warning | FGF | Roseau | 46 min |
| Aug 5, 11:30 AM CDT | Severe Thunderstorm Warning | FGF | Pembina | 26 min |
| Aug 5, 6:52 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Ransom, Richland | 53 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.